Texas, 2019

Wildfire in Texas, March 14, 2019

March 14, 2019 · NWS EWX · 1 event in 1 county or zone

A controlled burn near the Atascosa/Bexar County line got out of control and burned five acres. The fire destroyed one mobile home and two vehicles.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A controlled burn near the Atascosa/Bexar County line got out of control and burned five acres. The fire destroyed one mobile home and two vehicles.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 14, 2:41 AM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 14, 2:41 AM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
341 AM CDT Thu Mar 14 2019

.SHORT TERM (Today through Friday)...
Upper air analysis last evening showed a low over the Central Plains
with a broad trough to the south and west-southwesterly flow over
Texas. At the surface, a cold front was forming across North and
Central Texas and stretched from Dallas/Fort Worth to Sonora. Winds
across our CWA were from the south to southeast. There was a
pronounced dewpoint gradient roughly along Hwy 281 with 60s and 70s
to the east and 40s and 50s to the west. There was patchy fog
developing in the moister airmass to the east. A line of
thunderstorms has developed along the front and there is chance
there are some thunderstorms over our southeastern counties at the
start of this period for a few hours. The upper low will move off to
the northeast during this period, but another trough will move down
the west coast and the flow will become southwesterly over Texas. The
cold front will move off to the east and winds behind it will become
northwesterly bringing drier air. Cooler air will move in tonight and
lows Friday morning will be about 10 degrees cooler than today.
Friday will be dry and much cooler with highs 15 to 20 degrees cooler
than Thursday.

&&

.LONG TERM (Friday Night through Wednesday)...
Dry northerly winds will continue through the weekend. The weather
will be dry and temperatures will be cool. Temperatures into early
next week will be below normal with lows in the 40s and highs in the
50s and 60s. The upper pattern will be essentially zonal through the
rest of the period. There is a weak shortwave trough that will move
across the region with a slight chance for showers in the southwest
Monday, but that is the only chance for any precipitation during this
period. Temperatures will move back to near normal Tuesday and
Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  45  57  39  58 /   0   0   0   0  -
Austin Bergstrom Intl Airport  76  45  58  39  57 /   0   0  -    0  -
New Braunfels Muni Airport     77  46  58  39  58 /   0   0   0  -   -
Burnet Muni Airport            71  42  56  36  57 /   0   0   0   0  -
Del Rio Intl Airport           77  48  62  41  59 /   0   0   0   0  10
Georgetown Muni Airport        71  43  57  37  57 /   0   0   0   0  -
Hondo Muni Airport             79  47  62  41  60 /   0   0   0   0  10
San Marcos Muni Airport        77  45  58  39  58 /   0   0  -   -   -
La Grange - Fayette Regional   74  46  59  40  57 /  10   0  -    0  10
San Antonio Intl Airport       78  47  60  41  58 /   0   0   0  -   10
Stinson Muni Airport           80  49  61  42  58 /   0   0   0  -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...Huffman
Short-Term/Long-Term...05
Hazardous weather outlook, Mar 14, 2:47 AM CST, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
347 AM CDT Thu Mar 14 2019

TXZ171>173-183>194-202>209-217>225-228-150900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
347 AM CDT Thu Mar 14 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Elevated to near-critical fire weather conditions are possible
along the Rio Grande Plains today where breezy north to northwest
winds will combine with low relative humidities.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Mar 14, 2:17 AM CST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
317 AM CDT THU MAR 14 2019

TXZ194-140900-
Lee TX-
317 AM CDT THU MAR 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR LEE COUNTY UNTIL 400 AM CDT...

At 317 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tanglewood to 6 miles northwest of Fedor.
Movement was southeast at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Giddings, Lexington, Dime Box, Fedor, Lake Somerville State Park &
Trailway, Tanglewood, Knobb Springs, Blue, Old Dime Box, Loebau, Leo,
Lincoln and Manheim.

LAT...LON 3017 9693 3037 9726 3046 9715 3056 9696
      3054 9692 3049 9690 3046 9690 3046 9688
      3043 9687 3043 9685 3039 9679 3032 9674
      3032 9669 3030 9667 3030 9664
TIME...MOT...LOC 0817Z 292DEG 25KT 3052 9692 3039 9712

HUFFMAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Atascosa

When
March 14, 4:59 AM CST to 6:37 AM CST
Where
Atascosa forecast zone
Property damage
$150,000
Reported by
Fire Department/Rescue
Coordinates
28.894, -98.527 (the zone’s center; the record gives no point)

A controlled burn near the Atascosa/Bexar County line got out of control and burned five acres. The fire destroyed one mobile home and two vehicles.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, March 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 815378.